Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Matrix maps and the isomorphic structure of BK spaces

Author: Jeff Connor
Journal: Proc. Amer. Math. Soc. 111 (1991), 45-50
MSC: Primary 46B20; Secondary 46A45, 47B37
MathSciNet review: 1034884
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This note gives a characterization of BK spaces that contain isomorphic copies of $ {c_0}$ in terms of matrix maps and a sufficient condition for a matrix map from $ {l_\infty }$ into a BK space to be a compact operator. The primary tool used in this note is the Bessaga-Pelczynski characterization of Banach spaces which contain isomorphic copies of $ {c_0}$. It is shown that weakly compact matrix maps on $ {l_\infty }$ are compact and that, if $ E$ is a BK space such that there is a matrix $ A$ such that $ {c_0} \subseteq {E_A}$ and $ {E_A}$ is not strongly conull, then $ E$ must contain an isomorphic copy of $ {c_0}$.

References [Enhancements On Off] (What's this?)

  • [B] G. Bennett, A new class of sequence spaces with applications in summability theory, J. Reine Angew. Math. 266 (1974), 49–75. MR 0344846
  • [BK] G. Bennett and N. J. Kalton, 𝐹𝐾-spaces containing 𝑐₀, Duke Math. J. 39 (1972), 561–582. MR 0310597
  • [D] Joseph Diestel, Sequences and series in Banach spaces, Graduate Texts in Mathematics, vol. 92, Springer-Verlag, New York, 1984. MR 737004
  • [R] Haskell P. Rosenthal, On relatively disjoint families of measures, with some applications to Banach space theory, Studia Math. 37 (1970), 13–36. MR 0270122
  • [S] John J. Sember, Summability matrices as compact-like operators, J. London Math. Soc. (2) 2 (1970), 530–534. MR 0265823
  • [W] Albert Wilansky, Summability through functional analysis, North-Holland Mathematics Studies, vol. 85, North-Holland Publishing Co., Amsterdam, 1984. Notas de Matemática [Mathematical Notes], 91. MR 738632

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46B20, 46A45, 47B37

Retrieve articles in all journals with MSC: 46B20, 46A45, 47B37

Additional Information

Keywords: BK space, conull, compact operator, unconditionally convergent
Article copyright: © Copyright 1991 American Mathematical Society